# SDR KC2R20140812001

- Difficulty date: August 12, 2014
- Submitted: August 12, 2014
- Operation: General aviation
- Aircraft: N3138R
- Make and model: Cessna 182L
- Aircraft serial: 18258538
- Engine: Cont O470R
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3050
- Condition: Cracked
- Location: Magneto
- Part time: 801 hours
- Component: Magneto, Slick
- Component part number: 6310
- Stage of operation: IN
- How discovered: M
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE 500 HOUR INSPECTION OF MAGNETO, THE IMPULSE COUPLING WAS FOUND TO BE CRACKED.  CRACKS ORIGINATE FROM SHARP CORNERED FEATURE OF IMPULSE COUPLING FLYWEIGHT BASE PLATE.  THIS CORNER FORMS THE FULL ADVANCE STOP OF THE IMPULSE COUPLING.  CRACK DISCOVERED USING "MAGNETIC PARTICLE INSPECTION" NDT METHOD. HAVE SEEN A LARGE PERCENTAGE OF IMPULSE COUPLINGS USED ON THE PN 6310, SLICK MAGNETO DEVELOPE THIS SAME DEFECT.  HAVE ALSO SEEN IT ON OTHER ENGINES WITH THIS SAME MODEL MAGNETO INSTALLED.
